MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H7493932800180
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that entanglement occurred.The 90% stenosed target lesion was located in the non-tortuous and mildly calcified superficial femoral artery.An opticross 18 vascular imaging catheter was selected for use.During device pullback, it was reported that the unknown guidewire became wrapped around the opticross catheter mid-shaft, rendering the catheter non-functional.The device was removed intact, and the procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual inspection found no issues with the device, it appears to be in good condition.Microscopic inspection of the guidewire exit port, and the tip were found damaged (deformed/lifted).Based on the evidence, the reported allegation of guidewire entanglement was confirmed, since the damage found during product analysis could have contributed to the reported codes.
 
Event or Problem Description
It was reported that entanglement occurred.The 90% stenosed target lesion was located in the non-tortuous and mildly calcified superficial femoral artery.An opticross 18 vascular imaging catheter was selected for use.During device pullback, it was reported that the unknown guidewire became wrapped around the opticross catheter mid-shaft, rendering the catheter non-functional.The device was removed intact, and the procedure was completed with a different device.No patient complications were reported.It was further reported that the ivus catheter twisted on itself and trapping the non-boston scientific wire within it.The catheter and the wire were removed from patient as one unit.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20968348
Report Number2124215-2024-80098
Device Sequence Number8447392
Product Code OBJ
UDI-Device Identifier08714729904366
UDI-Public08714729904366
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493932800180
Device Catalogue NumberH7493932800180
Device Lot Number0035268658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown